Alert archive / Kansas / River Flood Warnings in 2007
River Flood Warning 19, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Oct 8, 2007, 6:00 AM CDT for Washington County, Kansas. It took effect at Oct 8, 2007, 9:48 AM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2007, 6:00 AM CDT (11:00 UTC)
- In effect from
- Oct 8, 2007, 9:48 AM CDT
- Expired
- Oct 8, 2007, 11:53 AM CDT
- In force
- 2 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Moderate
County Washington County, KS
The radar
The Topeka radar (KTWX), 114 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek (WSHK1) at Washington (WSHK1).
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 19 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06884200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 081100 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 600 AM CDT MON OCT 08 2007 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... MILL CREEK AT WASHINGTON AFFECTING WASHINGTON COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC201-081900- /O.NEW.KTOP.FL.W.0019.071008T1500Z-071010T0136Z/ /WSHK1.2.ER.071008T1500Z.071009T0000Z.071009T1336Z.NO/ 600 AM CDT MON OCT 08 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE MILL CREEK AT WASHINGTON. * FROM THIS MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:45 AM MONDAY THE STAGE WAS 14.5 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 21.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. $$
2 follow-up statements
000 WGUS83 KTOP 081251 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 751 AM CDT MON OCT 08 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... MILL CREEK AT WASHINGTON AFFECTING WASHINGTON COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC201-082051- /O.EXT.KTOP.FL.W.0019.071008T1448Z-071010T0136Z/ /WSHK1.2.ER.071008T1448Z.071009T0000Z.071009T1336Z.NO/ 751 AM CDT MON OCT 08 2007 THE FLOOD WARNING CONTINUES FOR THE MILL CREEK AT WASHINGTON. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM MONDAY THE STAGE WAS 16.5 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 21.5 FEET BY THIS EVENING. THE CREEK WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 19.0 FEET...OSAGE ROAD...LOCATED 2 MILES WEST AND 1 MILE NORTH OF WASHINGTON...FLOODS. $$
000 WGUS83 KTOP 081653 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1153 AM CDT MON OCT 08 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN KANSAS... MILL CREEK AT WASHINGTON AFFECTING WASHINGTON COUNTY KSC201-081723- /O.CAN.KTOP.FL.W.0019.000000T0000Z-071010T0136Z/ /WSHK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1153 AM CDT MON OCT 08 2007 THE FLOOD WARNING IS CANCELLED FOR THE MILL CREEK AT WASHINGTON. * AT 10:45 AM MONDAY THE STAGE WAS 16.0 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 16.9 FEET. THE RIVER WILL CONTINUE TO FALL TO 11.1 FEET BY TUESDAY MORNING. * IMPACT...AT 18.0 FEET...LOW LANDS ALONG THE CREEK FLOOD FROM MORROWVILLE TO WASHINGTON FLOOD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Oct 8, 4:05 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 8, 4:05 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 405 AM CDT MON OCT 8 2007 .DISCUSSION... LATEST WATER VAPOR/IR SATELLITE IMAGERY AND RADAR SHOWING STRONG VORT LOBE HAS ROTATED OUT INTO WESTERN KS WITH WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS EASTERN KS. CLEARING ALSO NOTED WITHIN STRONG SUBSIDENCE OVER WESTERN KS. SFC ANALYSIS SHOWING STRONG COLD FRONT NOW MOVING ACROSS THE SOUTHEAST CWA WILL CLEAR ALL OF THE CWA BEFORE SUNRISE. DRIER AIR AND RAINFALL HAS ALLOWED TEMPS TO CONTINUE TO FALL INTO THE 50S MOST AREAS. FOR THE REMAINDER OF THE MORNING HOURS...EXPECT UPPER WAVE TO LIFT OUT ACROSS THE CWA BY 18Z WITH PRECIP ENDING WEST TO EAST...ALTHOUGH A LITTLE SLOWER THAN PREVIOUS GRIDS WITH HIGHER POPS ADDED. ALSO INCREASED MORNING QPF AS WELL. CLEARING SKIES OVER WESTERN KS SHOULD ALSO WORK EASTWARD AS WELL. WILL KEEP MOSTLY SUNNY ALL BUT THE FAR SOUTHEAST FOR THE AFTERNOON WITH DRY FCST. WILL KEEP HIGHS TODAY IN THE MID 70S. SHOULD SEE MOSTLY CLEAR SKIES TONIGHT ALL AREAS. MIXING WILL BE WEAK AND WITH WET GROUND MOST AREAS...CANT RULE OUT SOME FOG...ALTHOUGH BUFKIT SOUNDINGS SHOWING A LOT OF DRY AIR IN THE BOUNDARY. AM LEANING MORE TOWARDS DEW RATHER THAN FOG MOST AREAS AT THIS POINT AND HAVE LEFT IT OUT OF THE GRIDS FOR NOW...BUT DAY SHIFT WILL NEED TO REEVALUATE. HAVE LEFT REMAINDER OF THE FCST THIS WEEK DRY AS UPPER TROUGHING IN THE EASTERN U.S. WILL KEEP DRY AIR IN PLACE AND MOSTLY CLEAR SKIES...WITH A POSSIBLE REINFORCEMENT OF DRIER COOLER AIR BY MID WEEK. PRECIP CHANCE MAY RETURN BY THE WEEKEND...BUT UPPER LEVEL RIDGING THE RULE OVER THE CWA IN THE MEANTIME WITH HIGHS MAINLY IN THE 70S AND LOWS IN THE MID 40S TO LOW 50S. NO CHANGES MADE TO FCST BEYOND WEDNESDAY. && .AVIATION... MVFR TO LOCALLY IFR CIGS WILL BE AFFECTING THE TAF SITES THROUGH MID TO LATE MORNING. THE IFR CIGS ARE ASSOCIATED WITH EXTENSIVE AREA OF RAIN IN NORTH CENTRAL KANSAS. AS THIS AREA MOVES EAST IT WILL LIKELY LOWER CIGS INTO THE IFR RANGE IN THE KMHK AREA. AS THE UPPER SYSTEM LIFTS NORTHEAST THIS MORNING PRECIPITATION AREA WILL SHIFT EAST OF THE TAF SITES. CLEARING WORKING ITS WAY ACROSS WESTERN KANSAS AT 08Z WILL CONTINUE AN EASTWARD TREND THROUGH THE MORNING HOURS. EXPECT VFR CONDITIONS AT KMHK BY 15Z-16Z AND AT KTOP AND KFOE BY 18Z. SOME GROUND FOG WILL BE POSSIBLE TONIGHT WITH LIGHT WIND AND CLEAR SKIES. MAY INSERT SOME MVFR VSBYS WITH MOIST GROUND FROM EARLY MORNING RAIN. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 8, 5:07 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 507 AM CDT MON OCT 8 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-091015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 507 AM CDT MON OCT 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL LINGER UNTIL MID MORNING...MAINLY TO THE SOUTH AND EAST OF THE TURNPIKE. LOCALLY HEAVY RAINFALL IS STILL POSSIBLE ALONG AND SOUTH OF THE I 35 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY NIGHT FOR NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY FOR SEVERE WEATHER...BUT ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
Nearby
River Flood Warnings in Kansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.